Stable GARCH models for financial time series

A. K. Panorska, S. Mittnik, S. T. Rachev

Research output: Contribution to journalArticlepeer-review

39 Scopus citations


Generalized autoregressive conditional heteroskedasticity (GARCH) models having normal or Student-t distributions as conditional distributions are widely used in financial modeling. Normal or Student-t distributions may be inappropriate for very heavy-tailed times series as can be encountered in financial economics, for example. Here, we propose GARCH models with stable Paretian conditional distributions to deal with such time series. We state conditions for stationarity and discuss simulation aspects.

Original languageEnglish
Pages (from-to)33-37
Number of pages5
JournalApplied Mathematics Letters
Issue number5
StatePublished - Sep 1995


  • ARCH
  • Fat-tailed distributions
  • Financial modelling
  • Stable distributions


Dive into the research topics of 'Stable GARCH models for financial time series'. Together they form a unique fingerprint.

Cite this